MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number X SERIES
Medical Device Problem Codes Failure to Deliver Shock/Stimulation (1133); Unintended Electrical Shock (4018)
Health Effect - Clinical Codes Electrocution (1827); No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a patient (age & gender unknown), the device would not deliver the discharge showing a "check pads" message.The medics attempted to reposition the pads to correct the message , the device then delivered the delayed discharge (due to error message) causing unintended energy to be delivered to the person repositioning the pads and the person performing cpr on the patient.Complainant indicated that there was no adverse effect to the patient or the two medics attending to the patient.
 
Additional Manufacturer Narrative
This supplemental medwatch report is reporting the evaluation of the device and correcting information submitted on the initial medwatch report.Please reference section b1, b2, and h6 (patient code).Evaluation: the device was returned to zoll medical canada and the customer's report was not replicated or confirmed.The device was put through extensive testing including bench handling and multiple shock tests without duplicating the report.An internal inspection and close examination of the front enclosure and the shock button found no discrepancies.The device was recertified and returned to the customer.Review of the device activity logs showed the device to be in a lead fault state when the shock button was pressed and would not deliver energy until the lead fault is resolved.Once the lead fault was resolved, the shock was delivered.There was no indication in the log of a device malfunction.No accessories were received with the device as part of this investigation.No trend is associated with reports of this type.

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key10140105
Report Number1220908-2020-01649
Device Sequence Number2164103
Product Code MKJ
UDI-Device Identifier00847946099541
UDI-Public00847946099541
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112432/P160
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberX SERIES
Device Catalogue NumberX SERIES
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer05/20/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;